Alert archive / Washington / High Surf Advisories in 2012

High Surf Advisory 6, NWS Seattle, WA

February 24, 2012

NWS Seattle, WA issued this high surf advisory at Feb 24, 2012, 2:48 PM PST. It took effect at Feb 25, 2012, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 2:48 PM PST (22:48 UTC)
In effect from
Feb 25, 2012, 10:00 AM PST
Expired
Feb 25, 2012, 8:42 AM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WHUS46 KSEW 242248
CFWSEW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
248 PM PST FRI FEB 24 2012

...COMBINED SEAS UP TO 25 FEET LIKELY ON THE COAST SATURDAY...

.WESTERLY SWELL OF 20 TO 22 FEET WILL BEGIN REACHING THE COAST
SATURDAY MORNING. AT THE SAME TIME...STRONG WESTERLY WINDS WILL
CREATE LARGE WIND WAVES THAT ARE ALSO COMING FROM THE WEST. THE
COMBINED SEAS COULD BE 25 FEET OR HIGHER. WHILE THE HIGH TIDE ON
SATURDAY AFTERNOON WILL NOT BE ESPECIALLY HIGH...THESE LARGE WAVES
COULD CAUSE PROBLEMS ON THE SOUTH JETTY OF LA PUSH.

WAZ516-251215-
/O.NEW.KSEW.CF.W.0001.120225T1800Z-120226T0600Z/
/O.NEW.KSEW.SU.Y.0006.120225T1800Z-120226T0600Z/
NORTH COAST-
248 PM PST FRI FEB 24 2012

...COASTAL FLOOD WARNING IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL
FLOOD WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY. THIS WARNING IS FOR THE LA PUSH AREA ONLY...DUE TO THE 
ONGOING PROJECT ON THE SOUTH JETTY AT LA PUSH.

A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF
ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. THIS
ADVISORY IS FOR THE ENTIRE NORTH COAST.

* SWELLS...WEST 20 TO 22 FEET.

* TIME OF HIGH TIDE...230 PM SATURDAY.

* PREDICTED TIDE...7.4 FEET.

* EXPECTED TIDAL ANOMALY...LESS THAN 1 FOOT.

* TIMING...COMBINED SEAS...SWELL PLUS WIND WAVES...ARE LIKELY TO
  REACH 25 FEET OR SO UNDER THE INFLUENCE OF STRONG WEST WINDS. A
  HIGH WIND WARNING FOR WEST WINDS OF 30-40 MPH IS ALSO IN EFFECT.

* IMPACTS...THOUGH THE TIDE IS NOT ESPECIALLY HIGH...WAVES OF 25
  FEET OR MORE COULD CAUSE PROBLEMS AT THE SOUTH JETTY OF LA PUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING
WATER...AND TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WAZ517-251215-
/O.NEW.KSEW.SU.Y.0006.120225T1800Z-120226T0600Z/
CENTRAL COAST-
248 PM PST FRI FEB 24 2012

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. 

* SWELLS...WEST SWELL OF 20 TO 22 FEET.

* TIMING...LARGE WAVES WILL REACH THE COAST FROM SATURDAY MORNING
  THROUGH SATURDAY EVENING.

* IMPACTS...POWERFUL BREAKING WAVES WILL MAKE IT VERY DANGEROUS
  TO FISH OR OBSERVE WAVES FROM ROCKS...JETTIES...OR BREAKWATERS.
  UNWARY BEACH WALKERS CAN EASILY BE CAUGHT OFF GUARD AS WAVES
  SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
598 
WHUS46 KSEW 250949
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
149 AM PST SAT FEB 25 2012

...COMBINED SEAS UP TO 25 FEET LIKELY ON THE COAST TODAY...

.NORTHWEST GALES WILL DRIVE COMBINED SEAS UP TO AROUND 25 FEET
TODAY. THE HIGH TIDE TODAY IS NOT ESPECIALLY HIGH BUT THE LARGE
WAVES COULD CAUSE PROBLEMS ON THE LA PUSH SOUTH JETTY.

WAZ516-251800-
/O.CON.KSEW.CF.W.0001.120225T1800Z-120226T0600Z/
/O.CON.KSEW.SU.Y.0006.120225T1800Z-120226T0600Z/
NORTH COAST-
149 AM PST SAT FEB 25 2012

...COASTAL FLOOD WARNING REMAINS IN EFFECT FOR LA PUSH FROM 10 AM
THIS MORNING TO 10 PM PST THIS EVENING... 
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM PST THIS EVENING...

A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF
ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. THIS
ADVISORY IS FOR THE ENTIRE NORTH COAST.

* SWELLS...WEST 20 TO 25 FEET.

* TIME OF HIGH TIDE...230 PM SATURDAY.

* PREDICTED TIDE...7.4 FEET.

* EXPECTED TIDAL ANOMALY...UP TO 1 FOOT.

* TIMING...COMBINED SEAS...SWELL PLUS WIND WAVES...ARE LIKELY TO
  REACH 25 FEET OR SO UNDER THE INFLUENCE OF STRONG WEST WINDS. A
  HIGH WIND WARNING FOR WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
  55 MPH IS ALSO IN EFFECT.

* IMPACTS...THOUGH THE TIDE IS NOT ESPECIALLY HIGH...WAVES OF 25 
  FEET OR MORE COULD CAUSE PROBLEMS AT THE SOUTH JETTY OF LA 
  PUSH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING
WATER...AND TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WAZ517-251800-
/O.CON.KSEW.SU.Y.0006.120225T1800Z-120226T0600Z/
CENTRAL COAST-
149 AM PST SAT FEB 25 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM PST THIS EVENING...

* SWELLS...WEST SWELL OF 20 TO 25 FEET.

* TIMING...LARGE WAVES WILL REACH THE COAST TODAY THROUGH THIS EVENING.

* IMPACTS...POWERFUL BREAKING WAVES WILL MAKE IT VERY DANGEROUS 
  TO FISH OR OBSERVE WAVES FROM ROCKS...JETTIES...OR 
  BREAKWATERS. UNWARY BEACH WALKERS CAN EASILY BE CAUGHT OFF 
  GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


WWW.WEATHER.GOV/SEATTLE
055 
WHUS46 KSEW 251642
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
842 AM PST SAT FEB 25 2012

...COMBINED SEAS UP TO 30 FEET OCCURRING ON THE COAST TODAY...

.WESTERLY SWELL OF 20 TO 25 FEET...AND NORTHWEST GALE FORCE WINDS
CAUSING WESTERLY WIND WAVES UP TO 15 FEET...WILL DRIVE COMBINED
SEAS AS HIGH AS 30 FEET TODAY INTO THIS EVENING. THE HIGH TIDE
TODAY IS NOT ESPECIALLY HIGH BUT THE LARGE WAVES COULD CAUSE
PROBLEMS ON THE LA PUSH SOUTH JETTY.

WAZ516-260045-
/O.UPG.KSEW.SU.Y.0006.120225T1800Z-120226T0600Z/
/O.NEW.KSEW.SU.W.0003.120225T1642Z-120226T0600Z/
/O.CON.KSEW.CF.W.0001.120225T1800Z-120226T0600Z/
NORTH COAST-
842 AM PST SAT FEB 25 2012

...HIGH SURF WARNING IN EFFECT FOR THE ENTIRE COAST UNTIL 10 PM
PST THIS EVENING... 
...COASTAL FLOOD WARNING REMAINS IN EFFECT FOR THE LA PUSH AREA
ONLY UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH SURF ADVISORY IS NO LONGER IN EFFECT.

* SWELLS...WEST 20 TO 25 FEET.

* TIME OF HIGH TIDE...230 PM SATURDAY.

* PREDICTED TIDE...7.4 FEET.

* EXPECTED TIDAL ANOMALY...UP TO 1 FOOT.

* TIMING...COMBINED SEAS...SWELL PLUS WIND WAVES...ARE LIKELY TO
  REACH AS HIGH AS 30 FEET UNDER THE INFLUENCE OF STRONG WEST
  WINDS. A HIGH WIND WARNING FOR WEST WINDS OF 30 TO 40 MPH WITH
  GUSTS TO 55 MPH IS ALSO IN EFFECT.

* IMPACTS...THOUGH THE TIDE IS NOT ESPECIALLY HIGH...WAVES OF 25
  FEET OR MORE COULD CAUSE PROBLEMS AT THE SOUTH JETTY OF LA PUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING
WATER...AND TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNED AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

&&

$$

WAZ517-260045-
/O.UPG.KSEW.SU.Y.0006.120225T1800Z-120226T0600Z/
/O.NEW.KSEW.SU.W.0003.120225T1642Z-120226T0600Z/
CENTRAL COAST-
842 AM PST SAT FEB 25 2012

...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 

* SWELLS...WEST SWELL OF 20 TO 25 FEET. COMBINED SEAS...SWELL PLUS
  WIND WAVES...ARE LIKELY TO REACH AS HIGH AS 30 FEET UNDER THE
  INFLUENCE OF STRONG WEST WINDS. A HIGH WIND WARNING FOR WEST
  WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH IS ALSO IN EFFECT.

* TIMING...LARGE WAVES WILL REACH THE COAST TODAY THROUGH THIS 
  EVENING.

* IMPACTS...POWERFUL BREAKING WAVES WILL MAKE IT VERY DANGEROUS 
  TO FISH OR OBSERVE WAVES FROM ROCKS...JETTIES...OR 
  BREAKWATERS. UNWARY BEACH WALKERS CAN EASILY BE CAUGHT OFF 
  GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNED AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf advisory went out at Feb 24, 9:00 AM PST, 5 hours 48 minutes earlier.

Area forecast discussion, Feb 24, 9:00 AM PST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST FRI FEB 24 2012

.SYNOPSIS...A WARM FRONT WILL BRING RAIN TO THE NORTHWEST PART OF
WESTERN WASHINGTON THROUGH EARLY THIS AFTERNOON. A STRONG COLD FRONT
WILL MOVE INTO WRN WA LATE THIS AFTERNOON AND EARLY THIS EVENING
WITH RAIN...GUSTY WINDS...AND HEAVY SNOW IN THE MOUNTAINS. A COLD
SHOWERY AIR MASS WILL MOVE INLAND SATURDAY WITH THE SNOW LEVEL
FALLING TO AROUND 1000 FEET. HEAVIER SHOWERS OR A CONVERGENCE ZONE
MAY DROP THE SNOW LEVEL TO NEAR SEA LEVEL BY SUNDAY.

&&

.SHORT TERM...A RATHER VIGOROUS STORM SYSTEM WILL IMPACT WESTERN
WASHINGTON TODAY THROUGH THE WEEKEND WITH A VARIETY OF OF WEATHER
IMPACTS. RECENT IR SATELLITE AND RADAR IMAGERY SHOWS THE INITIAL
WARM FRONT BRUSHING THE OLYMPIC PENINSULA...N INTERIOR...AND FAR N
CASCADES THIS MORNING. THE SNOW LEVEL THIS MORNING IS RUNNING ABOUT
2-3 K FT WITH A COUPLE INCHES ALREADY FALLING AT HURRICANE RIDGE
AND ALSO UP AT MT. BAKER IN THE N CASCADES. SNOW LEVELS WILL RISE TO
AROUND 4K FT ACROSS THE CENTRAL CASCADES AND OLYMPICS FOR A SHORT
WHILE BY MIDDAY/EARLY BUT NOT CHANGE MUCH ACROSS THE N CASCADES
WHERE WARMING IS NOT ANTICIPATED. ANY RISING OF SNOW LEVELS WILL BE
SHORT LIVED AS A STRONG COLD FRONT WILL PUSH INTO THE AREA THIS
AFTERNOON WITH LOWER SNOW LEVELS AND HEAVY MOUNTAIN SNOW. S/SW
FACING SLOPES WILL INITIALLY SEE THE HEAVIEST SNOW OVER THE OLYMPICS
AND N/CENTRAL CASCADES THROUGH THIS EVENING. STRONG AND PERSISTENT
WLY FLOW WILL DEVELOP BY MIDNIGHT TONIGHT AND CARRY THROUGH
SATURDAY. SNOW LEVELS WILL FALL TO AROUND 1000 FEET WITH HIGHER SNOW
RATIOS AND STRONG OROGRAPHIC ENHANCEMENT. SNOW AMOUNTS OF 6-11
INCHES OVER THE OLYMPICS LOOK GOOD WITH AN ADVISORY IN EFFECT. SINCE
THE CASCADES WILL SEE HEAVY SNOW IN BOTH S/SW FLOW AND WLY
FLOW...AMOUNTS WILL BE MUCH HEAVIER...IN THE 18 TO 30 INCH RANGE.
THE HEAVIEST SNOW IN THE PASSES WILL BEGIN AFTER MIDNIGHT TONIGHT
THROUGH MUCH OF SATURDAY. THE WINTER STORM WARNING REMAINS UP FOR
THE CASCADES. EXPECT SIGNIFICANT TRAVEL IMPACTS THROUGH THE CASCADE
PASSES DUE TO HEAVY SNOW...WINDY AND REDUCED VISIBILITY...ALONG WITH
SIGNIFICANT AVALANCHE RISK. SEE THE AVALANCHE SECTION BELOW FOR
DETAILS.

THIS SYSTEM WILL ALSO USHER IN STRONG GUSTY WINDS OVER THE NEXT
24-36 HOURS. SE WINDS TODAY WILL MAINLY IMPACT THE ADMIRALTY INLET
AREA NWD. MAY NEED A LOW END ADVISORY FOR THESE AREAS BUT WILL NEED
TO LOOK AT THIS CLOSER AND DECIDE HOW TO INCORPORATE THE WLY WIND
SURGE PORTION OF THE EVENT. THIS WILL OCCUR BEHIND THE FRONT WITH
WLY WINDS ESPECIALLY INCREASING THROUGH THE STRAIT AND LIKELY
REACHING THE WHIDBEY ISLAND AREA BY THE EARLY MORNING HOURS
SATURDAY. STRONG SW/W WINDS WILL ALSO IMPACT THE COAST WHERE HIGH
END ADVISORY OR EVEN WARNING CRITERIA APPEARS LIKELY IN ADDITION TO
THE ADMIRALTY INLET AREA. THERE IS MORE UNCERTAINTY REGARDING WIND
ADVISORY CRITERIA ALONG THE STRAIT LAND AREAS AS WELL AS THE NEAR
COAST PORTION OF THE EVERETT ZONE...ESPECIALLY THE MUKILTEO AREA.
WILL CONSIDER THIS ALONG WITH THE OTHER AREAS LIKELY TO SEE WIND
ADVISORY CONDITIONS. THE PUGET SOUND REGION WILL LIKELY BE BREEZY TO
LOCALLY WINDY AS WELL. THE 12Z GFS JUST IN ALSO SHOWS ABOUT +13 MB
KBLI-KPDX 12-18Z SATURDAY MORNING. THIS SHOULD BE GOOD FOR WIND
ADVISORY CONDITIONS FOR PUGET SOUND AS WELL...AT LEAST SOUTH OF
WHERE THE MESO LOW SETS UP. MOSTLY LIKELY I WILL BE ISSUING A WIND
ADVISORY FOR MOST IF NOT ALL THE FORECAST AREA...WITH A POSSIBLE
HIGH WIND WATCH FOR THE ADMIRALTY INLET AREA AND COAST. THE ONSHORE
FLOW CONDITIONS WILL BEGIN TO EASE ENOUGH BY LATE SATURDAY AFTERNOON
OR EVENING ALLOWING WINDS TO SLOWLY SUBSIDE...BUT REMAIN BREEZY
THROUGH SATURDAY NIGHT.

ANOTHER UPPER LEVEL LOW FORMS OVER SRN B.C. SATURDAY NIGHT IN THE
WAKE OF THIS FIRST SYSTEM. MODELS HAVE BOUNCED ALL AROUND THE PAST
FEW DAYS ON THE ROLE THIS TROUGH WILL PLAY GOING INTO SUNDAY. THERE
IS LIKELY TO BE CONVERGENCE ZONE ACTIVITY SATURDAY INTO SATURDAY
NIGHT WHICH MAY DRAG SNOW LEVELS DOWN TO HILL TOPS OR A MIX DOWN TO
SEA LEVEL WITH A MAIN SNOW LEVEL OF 1000 FEET. HOWEVER...THE 12Z NAM
THE OTHER LATEST MODELS SUCH AS THE ECMWF/GFS ALL DIG THE TROUGH SWD
OVER THE AREA ON SUNDAY WHICH MAY LOWER SNOW LEVELS DOWN TO NEAR 500
FEET OR LOWER. IT IS A BIT LATE IN THE YEAR FOR ANY WIDESPREAD
LOWLAND SNOW WHICH IS NOT EXPECTED WITH THIS SYSTEM. HOWEVER...IT
WILL PROBABLY BE COLD ENOUGH FOR HEAVIER SHOWERS TO GIVE A QUICK
DUSTING TO SOME AREAS. IF THE NAM-12 IS CORRECT WITH A CLOSED UPPER
LOW DROPPING SWD THROUGH THE AREA SUNDAY/SUNDAY EVENING...THEN MORE
BANDED PRECIP OR CONVERGENCE ZONE SHOWERS COULD DEVELOP GIVEN SOME
ACCUMULATIONS TO AREAS AWAY FROM THE WATERS AND LIKELY NORTH OF
SEATTLE. IT IS STILL TOO EARLY TO TALK ABOUT ANY SPECIFIC
ACCUMULATIONS BUT IT CANNOT BE RULED OUT EITHER. WILL PLAN TO
ADDRESS THIS WITH AN SPS TODAY...INDICATING A CHANGE TO COLDER AND
SHOWERY WEATHER AND THE POTENTIAL FOR SOME LOCALIZED LOWER ELEVATION
SNOW WITH A LOT OF UNCERTAINTY. STAY TUNED.

TO BACK UP A BIT...THERE ARE STILL RESIDUAL FLOODING ISSUES. PLEASE
SEE THE LATEST FLOOD STATEMENT AND HYDRO DISCUSSION BELOW FOR UP TO
DATE DETAILS.

MERCER

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...EXTENDED MODELS ONCE
AGAIN IN GOOD AGREEMENT WITH AN UPPER LEVEL RIDGE BUILDING INTO
CENTRAL BRITISH COLUMBIA SUNDAY NIGHT AND MOVING DOWN OVER WESTERN
WASHINGTON ON MONDAY RESULTING IN A DRY DAY FOR THE REGION. RIDGE
SLIDES EAST MONDAY NIGHT OPENING THE DOOR FOR THE NEXT FRONT TO MOVE
INTO WESTERN WASHINGTON DURING THE LATTER HALF OF TUESDAY. SIMILAR
SCENARIO WITH THIS FRONT AS WITH THE ONE FOR TONIGHT WITH A COLD
UPPER LEVEL TROUGH SETTLING OVER THE AREA BEHIND THE FRONT WEDNESDAY
RESULTING IN ANOTHER ROUND OF LOW SNOW LEVELS AND SIGNIFICANT SNOWS
FOR THE MOUNTAINS. POSSIBLE BREAK IN THE ACTION THURSDAY WITH AN
UPPER LEVEL RIDGE BUILDING OFFSHORE BUT FOR NOW WILL STAY WITH THE
CHANCE POPS FOR DAY 7. FELTON

&&

..HYDROLOGY...RIVERS CONTINUE TO RECEDE FROM THE HIGH WATER OF THE
LAST FEW DAYS AND THE FLOODING HAS ENDED. THE WEATHER PATTERN LOOKS
TO REMAIN SOMEWHAT WET HOWEVER. THE NEXT FRONTAL SYSTEM WILL ARRIVE
LATE THIS AFTERNOON INTO THIS EVENING. IT DOES NOT POSE A THREAT OF
FLOODING FOR THE RIVERS...WITH THE POSSIBLE EXCEPTION OF THE
SKOKOMISH RIVER AND EVEN THAT LOOKS UNLIKELY. IT WILL BRING STORM
TOTAL PRECIPITATION AMOUNTS OF 1 TO 2.5 INCHES TO THE MOUNTAINS. THE
SNOW LEVEL WILL BE FAIRLY LOW...EXCEPT FOR A BRIEF RISE TO AROUND
4000 FT THIS AFTERNOON AHEAD OF THE FRONT.

ONCE WE ARE DONE WITH THAT A COOL WEATHER PATTERN WILL PREVAIL THIS
WEEKEND AND EARLY NEXT WEEK WITH SOME DRY AND SOME WET PERIODS.
THERE WILL NOT BE A THREAT OF FLOODING DURING THIS TIME. FELTON/BOWER

&&

AVIATION...A WARM FRONT LAY OVER NORTHERN SECTIONS THIS MORNING IN A
MOIST AND STABLE AIR MASS. A COLD FRONT WILL MOVE INLAND TONIGHT.
FLOW ALOFT WILL CHANGE FROM SOUTHWESTERLY TODAY TO NORTHWESTERLY
TONIGHT. THE AIR MASS WILL BECOME COLD AND SLIGHTLY UNSTABLE LATE
TONIGHT. MODERATE SOUTHERLY SURFACE GRADIENTS TODAY WILL BECOME
STRONG ONSHORE TONIGHT.

CEILINGS WILL BE VFR 4K-5K FT THIS MORNING WITH OCCASIONAL DIPS TO
3K FT OR SO IN RAIN. SHOULD BE A GENERAL TREND TOWARD LOWER CEILINGS
THIS EVENING AND TONIGHT AS A COLD FRONT APPROACHES...MAINLY MVFR.
MOUNTAINS OBSCURED.

KSEA...DISCUSSION ABOVE APPLIES. WINDS WILL REMAIN SOUTHERLY 5-9 KT
TODAY...THEN BECOME SOUTHWEST TONIGHT...INCREASING TO 15G25KT LATE
AND REMAINING GUSTY THROUGH THE DAY SATURDAY. CHB

&&

.MARINE...SOUTHERLY GRADIENTS HAVE INCREASED AS A WARM FRONT AFFECTS
THE AREA. SHOULD BE A FEW MORE HOURS OF GALE FORCE WINDS ON THE
COAST...AT THE STRAIT ENTRANCES...OVER THE NORTHERN INLAND WATERS...
AND OVER ADMIRALTY INLET TODAY BEFORE WINDS EASE A BIT. AFTER A LULL
THIS EVENING...STRONG ONSHORE WILL DEVELOP. THIS APPEARS STRONG
ENOUGH FOR WESTERLY GALES ON THE COAST AND DOWN THE STRAIT...AS WELL
AS IN OUTFLOW AREAS IN ADMIRALTY INLET AND THE NORTHERN INLAND
WATERS. HAVE ISSUED GALE WARNINGS TO COVER THAT. THERE IS SOME
POSSIBILITY OF STORM FORCE WINDS IN A FEW LOCATIONS. THE NAM MOS FOR
TATOOSH ISLAND HAS A 50 KT VALUE AT 12Z. SHOULD BE AT LEAST A HIGH
END GALE.

COMBINED SEAS SHOULD EASILY EXCEED 20 FT IN THE ONSHORE FLOW LATE
TONIGHT AND SATURDAY. BOTH WINDS AND SEAS WILL SLOWLY SUBSIDE
SATURDAY NIGHT AND SUNDAY. OFFSHORE AND NORTHERLY FLOW WILL THEN
PREVAIL SUNDAY NIGHT AND MONDAY BEFORE THE NEXT SYSTEM ARRIVES ABOUT
TUESDAY. CHB

&&

.AVALANCHE...WHILE RECENT HIGH TO EXTREME AVALANCHE CONDITIONS HAVE
SLOWLY ABATED LATE WEDNESDAY THROUGH EARLY FRIDAY...SOME LARGER
SLABS AND DEEPLY BURIED WEAKNESSES REMAIN..MAINLY ABOVE 5 TO 6000
FEET. COMBINED WITH SOME NEW SHALLOW SLABS AND A NEW CRUSTY SLIDING
SURFACE AT LOWER AND MID ELEVATIONS...THE STAGE IS ONCE AGAIN SET
FOR A SUBSTANTIAL DANGER INCREASE FRIDAY AFTERNOON THROUGH SATURDAY.
INCREASING MODERATE SNOW IN THE NORTH SHOULD SPREAD SOUTHWARD FRIDAY
AFTERNOON AND EVENING ALONG WITH INCREASINGLY STRONG WINDS AND BRIEF
WARMING. THIS SHOULD PRODUCE AN INITIAL INCREASE IN THE STILL
CONSIDERABLE DANGER AT HIGHER ELEVATIONS. HOWEVER...WHEN FOLLOWED BY
ADDITIONAL HEAVY SNOWFALL...STRONG WINDS...AND COOLING OVERNIGHT AND
SATURDAY...UP TO TWO FEET OR MORE OF NEW SNOW DRIVEN BY STRONG WINDS
SHOULD PRODUCE AN INCREASINGLY DANGEROUS SNOWPACK. HUMAN TRIGGERED
AVALANCHES SHOULD BECOME VERY LIKELY ABOVE 5 TO 6000 FEET FRIDAY
NIGHT...AND ABOVE 4 TO 5000 FEET SATURDAY...WITH SOME SLIDES IN
HIGHER ELEVATIONS POSSIBLY TRIGGERING ALL OF THE NEW SNOW RECEIVED
SINCE EARLY FEBRUARY. AVALANCHE WARNING TO BE ISSUED SHORTLY FOR
DETERIORATING AVALANCHE CONDITIONS LATE FRIDAY THROUGH EARLY SUNDAY.
REMEMBER THAT CHOICE NOT CHANCE PRODUCES MOST AVALANCHE
ACCIDENTS...AND ITS TIME TO MAKE BETTER CHOICES. RELY ON YOURSELF
AND NOT EQUIPMENT TO MITIGATE THE INCREASING DANGER. MOORE

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...WINTER STORM WARNING THROUGH 6 PM PST SATURDAY FOR THE
     WEST SLOPES OF THE NORTHERN CASCADES ABOVE 2000 FEET.

     WINTER WEATHER ADVISORY THROUGH 4 AM PST SATURDAY FOR THE
     OLYMPICS ABOVE 2500 FEET.

     WINTER STORM WARNING FROM 3 PM TODAY THROUGH 6 PM SATURDAY FOR
     THE WEST SLOPES CENTRAL CASCADES ABOVE 3000 FEET.

     WIND ADVISORY ADMIRALTY INLET AREA NORTHWARD THROUGH 6 PM THIS
     EVENING.

     HIGH WIND WATCH NORTH AND CENTRAL COAST FROM 10 PM THIS EVENING
     THROUGH 4 PM SATURDAY AFTERNOON.

     HIGH WIND WATCH ADMIRALTY INLET AREA FROM 1 AM THROUGH 4
PM           SATURDAY.

PZ...GALE WARNING COASTAL WATERS...ENTRANCES TO THE STRAIT...
     ADMIRALTY INLET...NORTHERN INLAND WATERS.
     SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
     SMALL CRAFT ADVISORY GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:15 PM PSTWinter Storm WatchSEW13 hr
Feb 23, 4:15 PM PSTWinter Storm WarningSEW50 hr
Feb 23, 4:15 PM PSTWinter Weather AdvisorySEW36 hr
Feb 24, 8:47 AM PSTGale WarningSEW37 hr
Feb 24, 9:51 AM PSTHigh Wind WatchSEW5 hr
Feb 24, 9:51 AM PSTWind AdvisorySEWSan Juan28 hr
Feb 24, 2:47 PM PSTHigh Wind WarningSEW24 hr
Feb 24, 2:47 PM PSTWind AdvisorySEW24 hr
Feb 24, 2:48 PM PSTCoastal Flood WarningSEW31 hr

Nearby

High Surf Advisories in Washington, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.